{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,22]],"date-time":"2025-10-22T00:50:11Z","timestamp":1761094211040,"version":"build-2065373602"},"reference-count":22,"publisher":"Wiley","issue":"3","license":[{"start":{"date-parts":[[2012,1,6]],"date-time":"2012-01-06T00:00:00Z","timestamp":1325808000000},"content-version":"vor","delay-in-days":1772,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["accpjournals.onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Pharmacotherapy"],"published-print":{"date-parts":[[2007,3]]},"abstract":"<jats:p>Dofetilide, a class III antiarrhythmic agent, is prescribed for conversion to and maintenance of normal sinus rhythm in patients with persistent atrial fibrillation or atrial flutter. Most antiarrhythmics have significant toxicities such as torsade de pointes, and patients should be closely monitored while receiving antiarrhythmic therapy. However, we know of no reports concerning management of intentional overdose of dofetilide that have been published. We report the case of a 33\u2010year\u2010old man who was treated for ingestion of approximately 5 mg of dofetilide as a suicide attempt. In addition, he had a known history of cocaine abuse. He came to the emergency department approximately 45 minutes after the ingestion; examination revealed a QTc interval of approximately 570 msec. He was treated with activated charcoal and sorbitol by nasogastric tube and received aggressive supplementation with potassium and magnesium. The patient was monitored by telemetry for several days and responded well. Cardiac toxicity is the utmost concern when treating dofetilide overdose. The mainstay of treatment focuses on supportive care and prevention of drug absorption. Ventricular dysrhythmias or torsade de pointes should be treated according to advanced cardiac life support guidelines.<\/jats:p>","DOI":"10.1592\/phco.27.3.459","type":"journal-article","created":{"date-parts":[[2007,2,23]],"date-time":"2007-02-23T11:21:56Z","timestamp":1172229716000},"page":"459-463","update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":6,"title":["Management of Dofetilide Overdose in a Patient with Known Cocaine Abuse"],"prefix":"10.1002","volume":"27","author":[{"given":"Kristen Bova","family":"Campbell","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jennifer D.","family":"Mando","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Alice L.","family":"Gray","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Eric","family":"Robinson","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","published-online":{"date-parts":[[2012,1,6]]},"reference":[{"volume-title":"Tikosyn (dofetilide) package insert","year":"2004","author":"Pfizer Inc.","key":"e_1_2_1_2_2"},{"key":"e_1_2_1_3_2","doi-asserted-by":"publisher","DOI":"10.1345\/aph.19185"},{"key":"e_1_2_1_4_2","doi-asserted-by":"publisher","DOI":"10.1161\/01.CIR.102.21.2665"},{"key":"e_1_2_1_5_2","doi-asserted-by":"crossref","first-page":"318","DOI":"10.1016\/S0022-3565(25)23172-X","article-title":"UK\u201068,798: a novel, potent and highly selective class III antiarrhythmic agent which blocks potassium channels in cardiac cells","volume":"256","author":"Gwilt M","year":"1991","journal-title":"J Pharmacol Exp Ther"},{"key":"e_1_2_1_6_2","doi-asserted-by":"publisher","DOI":"10.1016\/0002-9149(92)90996-C"},{"key":"e_1_2_1_7_2","doi-asserted-by":"publisher","DOI":"10.1097\/00005344-199303000-00024"},{"key":"e_1_2_1_8_2","doi-asserted-by":"publisher","DOI":"10.3109\/00498259209053133"},{"key":"e_1_2_1_9_2","doi-asserted-by":"publisher","DOI":"10.1016\/0009-9236(95)90038-1"},{"key":"e_1_2_1_10_2","doi-asserted-by":"publisher","DOI":"10.1016\/S0735-1097(96)00506-2"},{"key":"e_1_2_1_11_2","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM199909163411201"},{"key":"e_1_2_1_12_2","doi-asserted-by":"publisher","DOI":"10.1016\/S0002-9149(99)80293-8"},{"key":"e_1_2_1_13_2","doi-asserted-by":"publisher","DOI":"10.1016\/0002-9149(92)90247-V"},{"key":"e_1_2_1_14_2","doi-asserted-by":"publisher","DOI":"10.1081\/CLT-120037421"},{"key":"e_1_2_1_15_2","doi-asserted-by":"crossref","first-page":"61","DOI":"10.1081\/CLT-51867","article-title":"Position paper: single\u2010dose activated charcoal","volume":"43","author":"American Academy of Clinical Toxicology, and the European Association of Poison Centres and Clinical Toxicologists","year":"2005","journal-title":"Clin Toxicol"},{"key":"e_1_2_1_16_2","first-page":"IV67","article-title":"American Heart Association 2005 guidelines for cardiopulmonary resuscitation and emergency cardiovascular care: management of symptomatic bradycardia and tachycardia","volume":"112","author":"American Heart Association","year":"2005","journal-title":"Circulation"},{"key":"e_1_2_1_17_2","first-page":"119","volume-title":"Goldfrank's toxicologic emergencies","author":"Clancy C","year":"2002"},{"key":"e_1_2_1_18_2","doi-asserted-by":"publisher","DOI":"10.1161\/01.RES.65.1.185"},{"key":"e_1_2_1_19_2","first-page":"1004","volume-title":"Goldfrank's toxicologic emergencies","author":"Hollander JE","year":"2002"},{"key":"e_1_2_1_20_2","doi-asserted-by":"publisher","DOI":"10.1081\/CLT-100102016"},{"key":"e_1_2_1_21_2","doi-asserted-by":"publisher","DOI":"10.1016\/S0022-0736(97)80047-7"},{"key":"e_1_2_1_22_2","doi-asserted-by":"publisher","DOI":"10.1016\/0736-4679(94)90699-8"},{"key":"e_1_2_1_23_2","doi-asserted-by":"crossref","first-page":"220","DOI":"10.1016\/S0022-3565(24)29321-6","article-title":"Effects of cocaine and its major metabolites on the HERG\u2010encoded potassium channel","volume":"299","author":"Ferreira S","year":"2001","journal-title":"J Pharmacol Exp Ther"}],"container-title":["Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1592%2Fphco.27.3.459","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/pdf\/10.1592\/phco.27.3.459","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,10,21]],"date-time":"2025-10-21T14:44:12Z","timestamp":1761057852000},"score":1,"resource":{"primary":{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/10.1592\/phco.27.3.459"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2007,3]]},"references-count":22,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2007,3]]}},"alternative-id":["10.1592\/phco.27.3.459"],"URL":"https:\/\/doi.org\/10.1592\/phco.27.3.459","archive":["Portico"],"relation":{},"ISSN":["0277-0008","1875-9114"],"issn-type":[{"type":"print","value":"0277-0008"},{"type":"electronic","value":"1875-9114"}],"subject":[],"published":{"date-parts":[[2007,3]]},"assertion":[{"value":"2012-01-06","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}